Alert archive / New Hampshire / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jun 27, 2005, 4:05 PM EDT for Coos County, New Hampshire. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2005, 4:05 PM EDT (20:05 UTC)
- Expired
- Jun 27, 2005, 6:00 PM EDT
- In force
- 115 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Coos County, NH
The radar
The Portland,ME radar (KGYX), 97 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KGYX 272007
FFWGYX
NHC007-272200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
405 PM EDT MON JUN 27 2005
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE
* UNTIL 600 PM EDT
* AT 400 PM EDT...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS NEAR
PINKHAM NOTCH AND MOUNT WASHINGTON. RADAR INDICATES THAT 6 TO 8
INCHES OF RAIN HAS FALLEN IN THIS AREA DURING THE LAST 4 HOURS.
ADDITIONAL RAIN WAS AGGRAVATE FLOODING OF SMALL CREEKS AND
STREAMS...AS WELL AS ROAD WASHOUTS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINKHAM
NOTCH AND MOUNT WASHINGTON.
LAT...LON 4434 7153 4433 7161 4422 7140 4422 7128
4425 7111 4431 7108 4436 7113 4434 7127
$$
HAYES1 follow-up statement
000
WGUS71 KGYX 272153
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
552 PM EDT MON JUN 27 2005
NHC007-272202-
COOS NH-
552 PM EDT MON JUN 27 2005
...THE FLASH FLOOD WARNING FOR SOUTHERN COOS COUNTY EXPIRES AT 600
PM...
THE THREAT OF HEAVY RAIN HAS DIMINISHED ACROSS SOUTHERN COOS
COUNTY. THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 600 PM.
LAT...LON 4434 7153 4433 7161 4422 7140 4422 7128
4425 7111 4431 7108 4436 7113 4434 7127
$$
HAYESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:25 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 27, 2:25 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 225 PM EDT MON JUN 27 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY)... CONVECTION THIS EVENING...FOG AND STRATUS TONIGHT...AND THE REMNANTS OF THE SYSTEM OVER THE DELMARVA FOR TUESDAY ARE THE SHORT TERM FORECAST PROBLEMS. FIRST THE CONVECTION. THE CONVECTION IS DEVELOPING ON ONE OF TWO BOUNDARIES. THESE BOUNDARIES SHOULD REMAIN ACTIVE THROUGH EVENING... THEN START TO FALL APART. WITH LITTLE IN THE WAY OF FORCING OVERNIGHT...CHOSE TO FOREGO THE MENTION FOR MOST PLACES OVERNIGHT. THE STRATUS IS JUST GETTING INTO THE MID COAST AT THIS TIME. THE FLOW IN THE MARINE BOUNDARY LAYER ARE EAST...AND THIS SHOULD ALLOW THE STRATUS TO GET INLAND FOR A TIME TONIGHT...AT LEAST FROM PORTLAND NORTH AND EAST. MODELS FORECAST THIS FLOW TO SHIFT DURING THE NIGHT...SO FURTHER INLAND THE ADVANCE OF THE STRATUS STOPS...AND MAY EVEN DISSIPATE. WITH THE STRATUS AND FOG...WOULD EXPECT THE LOWER GFS MOS NUMBERS TO BE BETTER...SINCE IT ACCOUNTS FOR THE MARINE LAYER BETTER. AFTER THE STRATUS MIXES OUT TUESDAY MORNING (COURTESY OF THE LATE JUNE SUN)...THE SYSTEM OVER THE DELMARVA ENTERS. BECAUSE OF THE SOUTHERLY COMPONENT OF THE LOW LEVEL FLOW...COASTAL SECTIONS MAY NEVER SEE MUCH SUN...AND THE COOLER NAM MOS NUMBERS ARE PREFERRED HERE. ELSEWHERE...WITH AT LEAST SOME SUNSHINE...THE WARMER GFS NUMBERS LOOKS OK. THE WAVE WILL BECOME THE FOCUS FOR ACTIVITY...MAINLY IN THE AFTERNOON. SINCE THERE IS SOME DYNAMIC FORCING WITH THE ACTION... BOUGHT INTO THE HIGHER RAIN CHANCES FOR SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE. && .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... THE REMNANTS OF A WAVE OF LOW PRESSURE WILL EXIT TO THE EAST TUESDAY NIGHT. MODELS SEEM UNDERDONE ON THIS FEATURE SO GO ABOVE MOS GUIDANCE TUESDAY NIGHT ON POPS. WE REMAIN IN A RATHER WARM AND MOIST PATTERN FOR THE LATTER HALF OF THE WEEK...WITH A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. A COLD FRONT APPROACHES FROM THE NORTH WEDNESDAY...THEN STALLS AND RETREATS NORTH. WITH THE BOUNDARY AND DAYTIME INSTABILITY...FEEL SHOWERS AND THUNDERSTORMS ARE LIKELY IN NORTHERN SECTIONS CLOSE TO THE BOUNDARY. NAM/GFS MOS TEMPERATURES ARE FAIRLY CLOSE THROUGH THIS PERIOD... WITH COMPROMISE BETWEEN THE TWO LOOKING AS THE BEST FORECAST. BEYOND...ANOTHER AND MORE SIGNIFICANT COLD FRONTAL BOUNDARY APPROACHES FROM THE WEST FRIDAY. GOOD LONG RANGE MODEL AGREEMENT AMONG THE GFS/EUROPEAN/UKMET/GEM...WITH ONLY MINOR TIMING DIFFERENCES IN THE FRONT. CARRY HIGH CHANCE POPS WITH THIS FRONTAL PASSAGE FRIDAY EVENING. WILL HEDGE WITH MINIMAL CHANCE POPS EAST SATURDAY MORNING...AS THE BOUNDARY IS STILL RATHER CLOSE. OTHERWISE...SKIES CLEAR BEHIND THE FRONT...WITH RATHER NICE WEATHER EXPECTED FOR MOST OF THE HOLIDAY WEEKEND. TEMPERATURES WILL COOL BEHIND THE FRONT...WITH TEMPERATURES GRADUALLY WARMING SUNDAY AND MONDAY. && .AVIATION... WOULD EXPECT WITH THE FOG BANK OFFSHORE THAT PWM WILL GO IFR JUST BEFORE SUNSET...AND STAY THERE MOST OF THE NIGHT. THE SAME WILL BE TRUE AT AUG...BUT JUST A COUPLE OF HOURS LATER. CONDITIONS AT PSM ARE NOT AS CLEAR CUT. AS WINDS IN THE MARINE LAYER SHIFT TO THE SOUTH AND SOUTHWEST LATER TONIGHT...IFR CEILINGS AT PSM MAY LIFT LATER TONIGHT. AT LEB AND CON...THUNDERSTORMS HAVE BEEN CARRIED FOR A FEW HOURS THIS EVENING AS ACTIVITY WANES. DEPENDING ON HOW FAR INLAND THE STRATUS GETS BEFORE WINDS IN THE BOUNDARY LAYER SHIFT...THESE LOCATIONS WILL ALSO SEE IFR CONDITIONS FOR A FEW HOURS TONIGHT. && .MARINE... IN THE SHORT TERM...LIGHT WINDS SHIFTING TO THE SOUTHWEST LATE TONIGHT SHOULD REMAIN BELOW 15 KNOTS. THE SOUTHERLY FLOW SHOULD INCREASE TUESDAY AFTERNOON...BUT BOTH WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT LEVELS. LOOKING AHEAD...EXPECT WINDS TO REMAIN BELOW 20 KTS THROUGH SATURDAY. WAVE WATCH LOOKS OVERDONE ON SEAS...WITH 7 FT SEAS UNREALISTIC IN A 15 TO 20 KT FLOW. HOWEVER...SEAS COULD APPROACH THE 5 FT MARK IN OUR EASTERN WATERS WEDNESDAY AND THURSDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SHORT TERM: HAYES LONG TERM: APFFEL
Hazardous weather outlook, Jun 27, 5:48 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 548 AM EDT MON JUN 27 2005 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-280947- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 548 AM EDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 27, 12:42 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1242 PM EDT MON JUN 27 2005 MEZ007>009-NHZ001>003-271941- CENTRAL SOMERSET ME-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SOUTHERN COOS NH- INCLUDING THE CITIES OF...BERLIN...BETHLEHEM...COBURN GORE... COLEBROOK...EUSTIS...JACKMAN...LANCASTER...LINCOLN...LITTLETON... RANGELEY AND WOODSVILLE 1242 PM EDT MON JUN 27 2005 ...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS THE MOUNTAINS OF NORTHERN NEW HAMPSHIRE AND WESTERN MAINE... SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS THROUGH THE AFTERNOON. THE STRONGEST STORMS ARE EXPECTED TO AFFECT PITTSBURG AND CLARKSVILLE IN COOS COUNTY AND COBURN GORE IN NORTHERN FRANKLIN COUNTY. ANY OF THESE STORMS MAY PRODUCE WIND GUSTS TO 45 MPH...PEA SIZED HAIL...AS WELL AS FREQUENT LIGHTNING. IN ADDITION...BECAUSE THE STORMS ARE EXPECTED TO BE SLOW MOVING... UP TO 2 INCHES OF RAIN MAY FALL IN LESS THAN AN HOUR. THIS WILL RESULT IN LOCALIZED STREET FLOODING...AS WELL AS RAPID RISES ON SMALL CREEKS AND STREAMS. IF YOU PLAN TO BE OUTSIDE IN THE MOUNTAINS OF NORTHERN NEW HAMPSHIRE AND WESTERN MAINE THIS AFTERNOON...BE ON THE ALERT FOR THREATENING WEATHER AND SEEK SHELTER AS THUNDERSTORMS APPROACH. HAYES
Special weather statement, Jun 27, 2:35 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 235 PM EDT MON JUN 27 2005 NHZ007-008-272200- MERRIMACK NH-SULLIVAN NH- INCLUDING THE CITIES OF...CLAREMONT...CONCORD...FRANKLIN... HENNIKER...LACONIA AND NEW LONDON 235 PM EDT MON JUN 27 2005 SLOW MOVING THUNDERSTORMS OVER SULLIVAN COUNTY ARE EXPANDING INTO EXTREME WESTERN MERRIMACK COUNTY. THESE STORMS WILL PRODUCE FREQUENT LIGHTNING AND HEAVY RAIN. SMALL HAIL AND WIND GUSTS OF 40 MPH ARE POSSIBLE AS THESE STORMS MOVE SLOWLY TO THE EAST BETWEEN 5 AND 10 MPH THROUGH THE REST OF THE AFTERNOON. THE HEAVY RAIN COULD LEAD TO PONDING OF WATER ON ROADS. IF THE HEAVY RAIN PERSISTS FOR A LONGER PERIOD OF TIME THEN MINOR FLOODING ALONG STREAMS AND CREEKS COULD OCCUR. SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. DO NOT ATTEMPT TO CROSS ANY ROAD COVERED BY WATER.
Special weather statement, Jun 27, 3:07 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 307 PM EDT MON JUN 27 2005 MEZ007-272200- NORTHERN OXFORD ME- 307 PM EDT MON JUN 27 2005 VERY STRONG THUNDERSTORMS WERE MOVING SLOWLY EAST INTO NORTHERN OXFORD COUNTY...AROUND AND NORTH OF UMBAGOG LAKE. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND VERY HEAVY RAIN. SMALL HAIL AND WIND GUSTS OF 50 MPH ARE POSSIBLE AS THEY MOVE TO THE EAST BETWEEN 5 ADN 10 MPH THROUGH 5 PM. THE HEAVY RAIN COULD LEAD TO PONDING OF WATER ON ROADS. IF THE HEAVY RAIN PERSISTS FOR A LONGER PERIOD OF TIME THEN MINOR FLOODING ALONG STREAMS AND CREEKS COULD OCCUR. SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. DO NOT ATTEMPT TO CROSS ANY ROAD COVERED BY WATER.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:20 PM EDT | Flash Flood Warning | GYX | Coos | 115 min |
| Jun 27, 3:19 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 41 min |
| Jun 27, 3:45 PM EDT | Flash Flood Warning | GYX | Sullivan | 2 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.